MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428160-J
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for a ruptured abdominal aortic aneurysm (aaa) with the ovation ix abdominal aortic aneurysm stent; this initial procedure is off-label due to emergent use of an ovation device.Approximately ten (10) days post initial implant procedure, the patient presented emergently with abdominal pain.The ct (computed tomography) scan detected a type ia and ib endoleaks with migration (unknown distance) of the left limb.The physician elected to treat the patient by implanting an additional ovation ix iliac limb device and a palmaz stent on (b)(6) 2020.The type ib and ia endoleaks were confirmed resolved.The patient was extubated and transferred to the icu (intensive care unit), and is reportedly in stable condition.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, the urgent presentation with ruptured aaa at the initial procedure and recurrent rupture 10 days post the initial procedure event was confirmed.Type 1a and left 1b endoleak with migration left limb events were unconfirmed due to a lack of the relevant medical information.The event is most likely user related due to the urgent nature of placing an ovation implants in a ruptured aaa (cautionary product use condition) and unable to perform the procedure planning before the implants could most likely contribute to the recurrent rupture and reported type 1a and type1b endoleak in 10 days post the initial implant (off-label -outside the treatment range).The procedure related harms identified were acute blood loss, sepsis (positive urine culture), reoccurred rupture in 10 days, additional endovascular procedure.The final patient status was reported stable post the secondary endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9845124
Report Number3008011247-2020-00042
Device Sequence Number19014311
Product Code MIH
UDI-Device IdentifierM701TVIL1428160J1
UDI-Public+M701TVIL1428160J1/$$3221107FS11041925P
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberTV-IL1428160-J
Device Catalogue NumberTV-IL1428160-J
Device Lot NumberFS110419-25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER FS030817-22; OVATION IX EXTENDER FS121318-41; OVATION IX ILIAC LIMB FS021319-10; OVATION IX ILIAC LIMB FS120319-43; OVATION IX MAIN BODY FS111619-07
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR